Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 28, NWS Honolulu, HI

June 15, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jun 15, 2007, 7:16 PM HST for Kalawao County, Hawaii. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 7:16 PM HST (05:16 UTC)
Expired
Jun 16, 2007, 4:00 AM HST
In force
9 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 5.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 160516
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
716 PM HST FRI JUN 15 2007

HIZ022-161400-
/O.NEW.PHFO.WI.Y.0028.070616T0516Z-070616T1400Z/
HALEAKALA SUMMIT-
716 PM HST FRI JUN 15 2007

...WIND ADVISORY IN EFFECT UNTIL 4 AM HST SATURDAY...

WEATHER OBSERVATIONS FROM THE SUMMIT OF HALEAKALA INDICATE THAT
WINDS HAVE BEEN GRADUALLY RISING TODAY. SOUTHEAST WINDS OF 30 TO
35 MPH...WITH SOME GUSTS TO NEAR 50 MPH...ARE EXPECTED OVERNIGHT.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
R BALLARD
1 follow-up statement
000 
WWHW70 PHFO 161413
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
413 AM HST SAT JUN 16 2007

HIZ022-162200-
/O.EXP.PHFO.WI.Y.0028.000000T0000Z-070616T1400Z/
/O.NEW.PHFO.WI.Y.0029.070616T1413Z-070616T2200Z/
HALEAKALA SUMMIT-
413 AM HST SAT JUN 16 2007

...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY...
...WIND ADVISORY HAS EXPIRED...

THE WINDS ATOP THE SUMMIT OF HALEAKALA ARE COMING DOWN GRADUALLY
BUT ARE STILL ABOVE WIND ADVISORY CRITERIA THIS MORNING. WINDS
AT THE SUMMIT WILL BE SOUTHEAST AT 25 TO 35 MPH THIS MORNING...
DIMINISHING BELOW ADVISORY CRITERIA THIS AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 15, 4:00 PM HST, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 15, 4:00 PM HST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST FRI JUN 15 2007

.SYNOPSIS...TRADE-WIND WEATHER WILL CONTINUE...BUT OUR WEATHER WILL
TURN DRIER TOMORROW. A SURFACE RIDGE WILL KEEP TRADE WINDS BLOWING
OVER THE ISLANDS. THE TRADES WILL CARRY A CLOUD BAND OVER THE
ISLANDS TONIGHT BRINGING MORE WINDWARD SHOWERS...BUT CLOUDS AND
SHOWERS WILL TAPER OFF TOMORROW MORNING. SHOWERS MAY INCREASE AGAIN
STARTING TUESDAY NIGHT AS MORE LOW-LEVEL MOISTURE SPREADS WEST OVER
THE ISLANDS.

&&

.DISCUSSION...THERE ARE NO SIGNS THAT ANYTHING WILL HAPPEN TO
INTERRUPT THE TRADE-WIND WEATHER OVER THE ISLANDS. A SURFACE RIDGE
WILL REMAIN NORTH OF THE ISLANDS AND KEEP THE TRADES BLOWING.
SATELLITE IMAGERY SHOWS A NORTHWEST TO SOUTHEAST BAND OF LOW CLOUDS
MOVING TOWARD THE ISLANDS FROM THE EAST. THIS CLOUD BAND WILL KEEP
WINDWARD AREAS QUITE CLOUDY AND RATHER SHOWERY TONIGHT AND SOME
SHOWERS WILL SPREAD LEEWARD ON THE SMALLER ISLANDS. TOMORROW
MORNING THE CLOUD BAND WILL BE MOVING AWAY TO THE WEST. A LOW ALOFT
THAT HAS BEEN MAKING THE ATMOSPHERE A BIT UNSTABLE IS ALSO MOVING
OFF TO THE WEST. WITH THE ATMOSPHERE MORE STABLE AND FEWER
SHOWER-BEARING CLOUDS IN THE TRADE-WIND FLOW OUR WEATHER WILL REMAIN
RATHER DRY THROUGH TUESDAY. WINDWARD SHOWERS MAY INCREASE AGAIN
STARTING TUESDAY NIGHT BUT LEEWARD AREAS OF MAUI AND THE BIG ISLAND
WILL REMAIN QUITE DRY.

&&

.MARINE...
WE HAD EXPECTED TO DROP THE HIGH SURF ADVISORY THIS EVENING...BUT
THE LANAI BUOY HAS SHOWN LITTLE CHANGE IN THE SWELL SINCE THIS
MORNING AND WE HAVE RECEIVED REPORTS OF 6-8 FOOT SURF AT MAKAPUU
AND SANDY BEACH THIS AFTERNOON. WE WILL CONTINUE THE HIGH SURF
ADVISORY THROUGH SATURDAY MORNING. THE COMPUTER MODELS CONTINUE TO
SHOW A LONG FETCH OF TRADE WINDS EAST OF THE ISLANDS THAT WILL CAUSE
SURF TO RISE ALONG EAST-FACING SHORES OVER THE NEXT COUPLE OF DAYS.
THERE IS SOME POSSIBILITY A HIGH SURF ADVISORY MAY BE REQUIRED FOR
THE EAST-FACING SHORES...BUT THE PERIOD MAY REMAIN TOO SHORT FOR
BREAKING WAVES TO REACH THE 8 FOOT ADVISORY THRESHOLD.

A RIDGE FAR NORTHEAST OF THE ISLANDS REMAINS STRONG ENOUGH TO
PRODUCE WINDS ABOVE THE SMALL CRAFT ADVISORY...SCA...LEVEL OF 25 KT
AROUND MAUI AND THE BIG ISLAND. WE EXPECT THE RIDGE TO WEAKEN ENOUGH
TO DROP THE WINDS BELOW THE ADVISORY-LEVEL BY SUNDAY EVENING. THE
COMPUTER MODELS SHOW A HIGH IN THE GULF OF ALASKA MOVING SOUTHEAST
EARLY NEXT WEEK. THIS HIGH IS LIKELY TO BOOST THE TRADE WINDS BACK
UP...SO A NEW SCA MAY BE NEEDED BY WEDNESDAY.

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA
BAY AND WATERS SOUTH OF THE BIG ISLAND.
HIGH SURF ADVISORY FOR SOUTH-FACING SHORES OF ALL ISLANDS.

&&

DONALDSON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:55 AM HSTHigh Surf AdvisoryHFOHonolulu, Kalawao32 hr
Jun 16, 4:13 AM HSTWind AdvisoryHFOKalawao6 hr

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.